What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 13, 5:34 AM CST, 16 minutes earlier.
Area forecast discussion, May 13, 5:34 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
634 AM CDT Sat May 13 2023
...New AVIATION...
.SHORT TERM...
(Tonight through Sunday night)
Issued at 251 AM CDT Sat May 13 2023
Key Messages:
-Rounds of moderate to heavy rainfall expected today and again
tonight.
-A Flood Watch remains in effect through Sunday afternoon
-Slight Risk of severe weather for the Coastal Bend today with a
marginal risk elsewhere.
Current radar shows a broken axis of showers and storms extending
from deep South Texas near Raymondville northward to just east of
San Antonio. Although we have not seen much precip across our CWA
yet, we expect storms to fill in over the eastern half of the area
by daybreak this morning and persist through at least midday as
the mid level s/w moves across the area, taping a very moist and
unstable airmass. CAPEs are still running above 4000 j/kg across
the eastern half of our CWA with no CAP. And PWATs are progged to
rise above 2 inches. Thus given the slow storm motions, the
potential for training cells, and strong diffluence aloft, there
remains a moderate potential for flash flooding. Again it looks
like the threat for the heaviest rains will fall across the
eastern half of our forecast area today, which aligns with WPC's
Moderate Day 1 Excessive Rainfall Outlook. There a slight risk
for excessive rainfall out west today.
The overall pattern remains unchanged tonight, thus we expect
another MCS to develop west of the Rio Grande this evening and
track across the area tonight bringing a continued threat of heavy
rain and flash flooding.
We are now anticipating rainfall totals of 3 to 6 inches across
the area through Tuesday with the highest amounts along the Hwy 77
corridor. Locally higher amounts are certainly possible.
&&
.LONG TERM...
(Sunday through next Saturday Night)
Issued at 251 AM CDT Sat May 13 2023
Key Messages:
- Flood Watch continues through midday Sunday
- Significant river flooding remains possible through next week
The potential for heavy rainfall over all of South Texas continues
through Sunday night. A LLJ is still streaming deep moisture over
South Texas with PWATs expected to be around 1.9" through Sunday
night. As the jet weakens and moves out of the area, moisture
advection will slow with PWATs expected to dip to around 1.5"
Monday. Expect deep moisture will persist through the week, however,
so as the unsettled pattern remains, so will showers and
thunderstorms. All of South Texas will remain in at least a Marginal
Risk for Excessive Rainfall through Tuesday. The mostly likely times
for heavy rainfall to continue will be Sunday, and across the Rio
Grande Plains on Monday. As such, WPC has kept us in a Slight Risk
for Excessive Rainfall Sunday with a smaller area across the Rio
Grande Plains included for Monday.
Though rain chances will continue by the middle of the week, weak
riding will build which will help inhibit convection. Cloudy skies
will remain through most of the week, with some breaks in the clouds
late and into the weekend. Expect warmer temperatures as the weekend
approaches, with heat index values over 100 across much of the area.
A few locations across the southern Coastal Plains and Brush Country
could have heat indices of 100-105 Friday and Saturday.
&&
.AVIATION...
(12Z TAFS)
Issued at 628 AM CDT Sat May 13 2023
Expect numerous showers and thunderstorms with moderate to heavy
rain this morning across much of the area. Stratoform rain with
embedded thunderstorms are likely this afternoon. Difficult to
time exactly how convection will play out, but better chances for
storms resides across the eastern terminals from VCT to RKP with
slightly lesser chances farther west. Thinking another storm
complex will develop west of the Rio Grande this evening and move
across South texas overnight. It should be noted that some models
dont show any precip tonight, but given the proximity of the upper
low and very moist environment, will include prob30s for now.
&&
.MARINE...
Issued at 251 AM CDT Sat May 13 2023
Moderate onshore flow is expected today in response to an upper
level disturbance. Numerous showers and thunderstorms are expected
today through Sunday, then isolated to scattered showers and
thunderstorms are expected Sunday night and Monday. Generally weak
to moderate onshore flow is expected Monday through Wednesday.
&&
.HYDROLOGY...
Issued at 251 AM CDT Sat May 13 2023
Significant river flooding will be possible over the weekend as
heavy rainfall is expected over South Texas. A messy forecast will
make it difficult to determine which rivers will be the most
impacted. Flood warnings have been issued for multiple rivers
based on observed and forecast rainfall. Above normal conditions
across the Victoria Crossroads combined with the expected rainfall
are expected to result in a Moderate Flood along the Guadalupe
River, Copano Creek, Coleto Creek. Those with interests along our
local rivers and creeks should stay up to date with our latest
forecast over the next few days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 81 70 82 72 / 80 60 70 50
Victoria 82 69 82 70 / 80 60 60 30
Laredo 83 70 82 72 / 80 80 80 70
Alice 81 68 83 69 / 80 70 80 50
Rockport 83 71 84 73 / 70 60 60 30
Cotulla 81 70 84 72 / 80 80 80 60
Kingsville 83 69 82 71 / 80 70 70 50
Navy Corpus 83 72 82 74 / 70 60 60 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Sunday afternoon for TXZ229>234-239>247-
342>347-442-443-447.
High Rip Current Risk through this evening for TXZ345-442-443-
447.
GM...None.
&&
SHORT TERM...JM/75
LONG TERM....LS/77
AVIATION...JM/75Hazardous weather outlook, May 13, 3:49 AM CST, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
449 AM CDT Sat May 13 2023
TXZ229>234-239>247-342>347-442-443-447-141000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
449 AM CDT Sat May 13 2023
This Hazardous Weather Outlook is for south Texas.
.DAY ONE...Today and tonight.
A Flood Watch is in effect for all of South Texas through Sunday
afternoon.
There is a Slight Risk for severe thunderstorms along the coast today
and a marginal risk for the brush country and Rio Grande Plains. Primary
hazards will be damaging winds and large hail.
There is a Moderate Risk for excessive rainfall Today across the
Coastal Bend and a Slight Risk over the Rio Grande Plains.
There is a high risk for Rip Currents along gulf facing beaches today
and tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A Flood Watch is in effect for all of South Texas through Sunday
afternoon.
Scattered to numerous thunderstorms are possible Sunday, with
coverage decreasing Monday and Tuesday.
There is a Slight Risk of Excessive Rainfall over portions of South
Texas Sunday. There is a Marginal Risk of Excessive Rainfall over
South Texas through Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
GMZ231-232-236-237-250-255-270-275-141000-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
449 AM CDT Sat May 13 2023
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and tonight.
Scattered thunderstorms will be possible today and tonight. Some
storms may become strong to severe with heavy rainfall.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Scattered thunderstorms are possible Sunday through Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 13, 2:41 AM CST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
341 AM CDT Sat May 13 2023
TXZ241>243-342-442-130945-
Jim Wells TX-Inland Nueces TX-Kleberg Islands TX-Coastal Kleberg TX-
Inland Kleberg TX-
341 AM CDT Sat May 13 2023
...Strong thunderstorms will impact portions of southwestern Nueces,
south central Jim Wells and Kleberg Counties through 445 AM CDT...
At 340 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Falfurrias Junior High School to 8 miles
southwest of Sarita to near U S 77 Border Patrol Station to 11 miles
south of Kenedy County Wind Farms. Movement was north at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kingsville, Bishop, Riviera Beach, Riviera, Ricardo, Kingsville Naval
Air Station, Malaquite Beach and Loyola Beach.
This includes US Highway 77 between mile markers 682 and 708.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2726 9799 2726 9810 2770 9800 2763 9771
2755 9748 2739 9722 2724 9728 2724 9735
2728 9736 2727 9738 2724 9737 2726 9745
2723 9754 2724 9763 2728 9765 2726 9773
2728 9778 2725 9783 2724 9792 2721 9798
TIME...MOT...LOC 0840Z 197DEG 25KT 2717 9814 2714 9790 2704 9772 2688
9755
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCPSpecial weather statement, May 13, 3:31 AM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
431 AM CDT Sat May 13 2023
TXZ239-131015-
Webb TX-
431 AM CDT Sat May 13 2023
...Strong thunderstorms will impact portions of southeastern Webb
County through 515 AM CDT...
At 430 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Aguilares to 16 miles west of El Cenizo.
Movement was north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Laredo, Rio Bravo, Texas A&M, Laredo International Airport, Unitec
Industrial Park, Ranchos Penitas West, Columbia Bridge, United South
High School, Aguilares, Ranchitos Las Lomas, St Augustine High School
South Laredo, Doctors Hospital Of Laredo, Laredo Country Club, Laredo
Community College, Orvil, Mirando City and Botines.
This includes the following highways...
Interstate 35 between mile markers 1 and 17.
US Highway 59 between mile markers 794 and 824.
US Highway 83 between mile markers 718 and 730.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2734 9950 2749 9948 2750 9950 2750 9953
2757 9951 2761 9955 2761 9958 2764 9960
2764 9963 2763 9964 2764 9967 2765 9966
2767 9969 2765 9970 2773 9977 2778 9895
2740 9900
TIME...MOT...LOC 0930Z 180DEG 18KT 2745 9909 2737 9977
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JCPSpecial weather statement, May 13, 3:45 AM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
445 AM CDT Sat May 13 2023
TXZ241>243-342-131045-
Jim Wells TX-Inland Nueces TX-Coastal Kleberg TX-Inland Kleberg TX-
445 AM CDT Sat May 13 2023
...A strong thunderstorm will impact portions of southwestern Nueces,
central Jim Wells and western Kleberg Counties through 545 AM CDT...
At 445 AM CDT, Doppler radar was tracking a strong thunderstorm over
Ricardo, or 8 miles southeast of Kingsville, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kingsville, Driscoll, Bishop, Riviera Beach, Riviera, Ricardo,
Kingsville Naval Air Station, Petronila and Loyola Beach.
This includes US Highway 77 between mile markers 674 and 708.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2773 9800 2773 9757 2727 9760 2727 9764
2728 9765 2727 9767 2727 9774 2728 9776
2727 9777 2728 9778 2727 9780 2727 9800
TIME...MOT...LOC 0945Z 185DEG 23KT 2740 9781
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JCPSpecial weather statement, May 13, 4:13 AM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
513 AM CDT Sat May 13 2023
TXZ231-232-241-243-244-131115-
Live Oak TX-Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-
Bee TX-
513 AM CDT Sat May 13 2023
...An area of strong thunderstorms will impact portions of
northwestern Nueces, western San Patricio, northeastern Jim Wells,
southeastern Live Oak and southeastern Bee Counties through 615 AM
CDT...
At 510 AM CDT, Doppler radar was tracking an area of strong
thunderstorms across western San Patricio County, slowly drifting
towards the northeast.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mathis, Skidmore, Odem, St. Paul, Lake City, San Patricio, Edroy,
Bluntzer, Tynan, Sandia, West Sinton, Argenta, Papalote, Calallen,
Lakeside and Lake Corpus Christi.
This includes the following highways...
Interstate 37 between mile markers 14 and 41.
US Highway 181 between mile markers 596 and 614.
US Highway 59 near mile marker 702.
US Highway 77 between mile markers 654 and 658.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2788 9789 2807 9789 2837 9783 2837 9747
2820 9752 2817 9754 2816 9753 2784 9761
TIME...MOT...LOC 1010Z 182DEG 13KT 2807 9781
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCPSpecial weather statement, May 13, 4:15 AM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
515 AM CDT Sat May 13 2023
TXZ239-131115-
Webb TX-
515 AM CDT Sat May 13 2023
...Strong thunderstorms will impact portions of central Webb County
through 615 AM CDT...
At 515 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ranchitos Las Lomas to 11 miles south of
Columbia Bridge. Movement was north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Laredo, Texas A&M, Laredo International Airport, Botines, Ranchitos
Las Lomas, Unitec Industrial Park, Doctors Hospital Of Laredo, Laredo
Country Club, Ranchos Penitas West, Orvil, Columbia Bridge and
Callaghan.
This includes the following highways...
Interstate 35 between mile markers 1 and 28.
US Highway 59 between mile markers 800 and 824.
US Highway 83 between mile markers 690 and 698.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2791 9902 2756 9909 2751 9953 2757 9951
2761 9954 2760 9958 2764 9960 2764 9963
2763 9964 2764 9967 2766 9967 2766 9971
2772 9976 2774 9980 2778 9982 2776 9984
2780 9985 2780 9988 2784 9988 2786 9990
TIME...MOT...LOC 1015Z 180DEG 12KT 2762 9918 2755 9977
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JCPSpecial weather statement, May 13, 4:40 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
540 AM CDT Sat May 13 2023
TXZ243-244-343-344-131130-
Inland Nueces TX-Inland San Patricio TX-Coastal Nueces TX-
Coastal San Patricio TX-
540 AM CDT Sat May 13 2023
...A strong thunderstorm will impact portions of south central Nueces
and south central San Patricio Counties through 630 AM CDT...
At 540 AM CDT, Doppler radar was tracking a strong thunderstorm near
South Texas Botanical Gardens, or 7 miles southwest of Corpus
Christi, moving north at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Corpus Christi, Portland, Taft, Corpus Christi International Airport,
Odem, Del Mar College Windward Campus, Corpus Christi Country Club,
South Texas Botanical Gardens, Corpus Christi North Beach, Cabaniss
Field, Kings Crossing Subdivision, Bay Area Medical Center, Cole
Park, Spohn Hospital South, Driscoll Childrens Hospital, Del Mar
College Heritage Campus, Clarkwood, Annaville, Downtown Corpus
Christi and La Palmera Mall.
This includes the following highways...
Interstate 37 between mile markers 1 and 17.
US Highway 181 between mile markers 632 and 634, and between mile
markers 644 and 648.
US Highway 77 between mile markers 654 and 658.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2796 9764 2798 9734 2756 9734 2756 9758
TIME...MOT...LOC 1040Z 176DEG 27KT 2765 9747
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JCP